MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS? ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS? ULTRA; STENT, URETERAL
Model Number M0061921230
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of coil detachment of device or device material.
 
Event or Problem Description
It was reported that a polaris ultra ureteral stent was used in a transurethral thulium laser lithotripsy of ureter procedure.During the procedure and inside the patient, when the stent was positioned and adjusted, it was noticed that the stent was fractured.The procedure was completed with another different model and there were no patient complications reported.
 
Additional Manufacturer Narrative
Block h6: device code a0401 captures the reportable event of coil detachment of stent shaft break.Device code a0406 captures the reportable event of stent material deformation.Updated block a1: patient identifier, and block h6: device code, based on the additional information received on april 06, 2025.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: device code a0401 captures the reportable event of stent shaft break.Device code a0406 captures the reportable event of stent material deformation.H11: investigation analysis: upon receipt at our quality assurance laboratory, this polaris ultra stent underwent a thorough analysis.Visual analysis identified that the stent shaft was detached into two parts, and one drainage hole was deformed.The reported event of stent shaft break was confirmed.The detached part and the suture was not returned for analysis.Based on the information available and analysis results, it is possible to conclude that the issue of one drainage hole deformed, could be caused by operational factors.Probably a manipulation during the procedure caused the detachment of the stent shaft, which have caused the deformation of one of the drainage holes.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the stent coil and is removed using excess force, the stent can get "detached/separated" during the preparation affecting the performance of the device.A conclusion code of adverse event related to procedure was assigned to this investigation.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.

Brand Name
POLARIS? ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21828015
Report Number2124215-2025-22917
Device Sequence Number4198127
Product Code FAD
UDI-Device Identifier08714729124320
UDI-Public(01)08714729124320(17)270701(10)34349212
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921230
Device Catalogue NumberM0061921230
Device Lot Number0034349212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/06/2025
05/26/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/06/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight84 KG